Missouri, 2008

Tornado and Flooding in Missouri, April 9 to 14, 2008

April 9 to 14, 2008 · NWS EAX · 45 events in 20 counties and zones

A cold front moved across the area, and caused a severe weather outbreak across the area. Large hail and damaging wind gusts were observed.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$73,000
Crop damage
None recorded
Events
45

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EAX wrote it up.

A cold front moved across the area, and caused a severe weather outbreak across the area. Large hail and damaging wind gusts were observed. An isolated tornado was also observed.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at Apr 9, 5:37 PM CST, 1 hour 58 minutes earlier.

Area forecast discussion, Apr 9, 5:37 PM CST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
637 PM CDT WED APR 9 2008

...UPDATED FOR AVIATION DISCUSSION...

.DISCUSSION...
/442 PM CDT WED APR 9 2008/
SHORT TERM SITUATION SHAPING UP TO BE A SIGNIFICANT RAIN EVENT FOR
MUCH OF THE FORECAST AREA...ESPECIALLY WITH THE WET GROUND FROM THE
RAIN THAT FELL TUESDAY MORNING. WILL EXPAND THE FLOOD WATCH TO COVER
ALL BUT THE EXTREME NORTHWEST CORNER OF MISSOURI WHERE FLOOD
GUIDANCE NUMBERS ARE A LITTLE HIGHER. WITH THAT SAID...IF IT APPEARS
THAT AREA WILL BE GETTING OVER AN INCH AND A HALF OF RAINFALL...THE
FLOOD WATCH MAY HAVE TO BE EXTENDED INTO THAT REGION AS WELL.

WILL BE SEEING THE RAIN IN A COUPLE OF ROUNDS. FIRST ROUND TONIGHT
ALREADY STARTING TO MOVE INTO SOUTHEAST KANSAS AND SOUTHWEST
MISSOURI. THIS COMPLEX SHOULD CONTINUE TO EXPAND NORTHWARD AS THE
LLJ INCREASES TONIGHT. NAM MODEL THE FURTHEST NORTH WITH THIS JET.
ECMWF SUPPORTS THIS IDEA AS WELL BUT KEEPS THE DEEPEST MOISTURE
OVERNIGHT CHANNELED MORE FROM EAST CENTRAL KANSAS INTO NORTHEAST
MISSOURI. EXCESSIVE RAINFALL FROM HPC ALSO HIGHLIGHTS THIS AREA.

ANOTHER CONCERN WITH THIS SYSTEM IS THE SEVERE POTENTIAL. FIRST WILL
NEED TO GET SOME INSTABILITY FROM HEATING GOING IN THE AFTERNOON
WHICH WILL REQUIRE SOME CLEARING. MORNING CONVECTION MAY KEEP THINGS
PRETTY MUCKED UP. HOWEVER...MODELS DO SHOW A DRY LINE SETTING UP TO
THE WEST OF THE FORECAST AREA THAT MAY BE A FOCUS FOR STORM
DEVELOPMENT IN THE AFTERNOON. MAIN PROBLEMS WITH STORMS COMING INTO
WESTERN PORTIONS OF THE FORECAST AREA WILL BE THE VERY STRONG SHEAR.
IF THERE IS ENOUGH INSTABILITY...STORMS MAY BE ABLE TO HOLD TOGETHER
AND PRODUCE DAMAGING WINDS...BUT WITH SUCH A TILT TO THE
STORM...HAIL SEEMS LESS LIKELY. EASTERN PORTIONS OF THE CWFA...WHERE
THE SHEAR WILL BE A LITTLE LESS...THIS MAY BE A MORE FAVORABLE
ENVIRONMENT FOR ORGANIZED CONVECTION. ANOTHER CONCERN IS WITH THE
UPPER LOW AND TRIPLE POINT AT THE SURFACE MOVING ACROSS NORTHWEST
MISSOURI LATE IN THE AFTERNOON. THIS MAY BE A FAVORABLE SET UP FOR
LOW TOP SUPERCELLS.  THE WINDOW FOR THESE TYPES OF STORMS WILL BE
FAIRLY LIMITED IN THE LATE AFTERNOON AND WILL BE CONTINGENT ON
GETTING SOME CLEARING AND SURFACE HEATING.  SO BOTTOM LINE...IF THE
SUN START SHINING THURSDAY AFTERNOON...START GETTING CONCERNED ABOUT
SEVERE WEATHER.

THIS SYSTEM WILL LIFT INTO IOWA BY FRIDAY MORNING...BECOMING VERY
OCCLUDED WITH ELEVATED WARM AIR BEING WRAPPED WELL INTO THE SYSTEM.
COLDER AIR WILL BE SLIDING AROUND THE WESTERN EDGE AND INTO
NORTHWEST MISSOURI FRIDAY MORNING. SOUNDINGS SHOW TEMPERATURES WOULD
BE SUPPORTIVE OF SNOW IN NORTHWEST MISSOURI BY 12Z WITH THE
POTENTIAL OF SNOW DEVELOPING FURTHER TO THE EAST DURING THE DAY AS
THIS SYSTEM CONTINUES TO WIND UP. NOT GOING WITH ANY ACCUMULATIONS
AT THIS POINT WITH THE WARM GROUND...BUT SOMETHING THAT WILL NEED TO
BE WATCHED...ESPECIALLY TOWARD THE IOWA BORDER.

PC

IN THE MEDIUM RANGE FORECAST...FIRST HALF OF THE WEEKEND STILL
REMAINS ON TRACK TO BE UNSEASONABLY COLD WITH A LOW CHANCE FOR
SCATTERED RAIN/SNOW SHOWERS THROUGHOUT.  CONTINUED TO LOWER
TEMPERATURES ON SATURDAY AS MODEL TRENDS OF EVEN COLDER LOW-LVL
TEMPS APPEAR POSSIBLE.  SOUNDING INSPECTIONS WOULD POINT TO VERY
LIMITED WARMING...WITH THE LIKELIHOOD THAT THERE WILL BE POCKETS OF
WARMER TEMPERATURES WHERE SUNSHINE BREAKS THROUGH THE CLOUDS.
NUMERICAL GUIDANCE IS OF LITTLE VALUE IN THIS TYPE OF SITUATION.
THEREFORE WILL REMAIN WITH LOW-MID 40S OVER THE SOUTHERN HALF OF THE
CWA TO UPPER 30S NEAR THE IA BORDER.

ANY SUN THAT CAN BE SEEN WILL WORK TO INDUCE SCATTERED SHOWER
ACTIVITY.  PRECIP TYPE APPEARS TO BE MORE DOMINATED TOWARDS THE
FROZEN TYPE ATTM...HOWEVER WITH CONSIDERABLE UNCERTAINTY AS TO HOW
WARM THE LOWEST LAYERS OF THE ATMOS WILL BE...DECIDED TO LINGER WITH
A RA/SN MIX SOUTH OF I-70 IN THE AFTERNOON.

GRADUAL WARMUP WILL BEGIN IN EARNEST ON SUNDAY AS A DRY...MID-LVL
RIDGING MOVES OVERHEAD FOR THE BEGINNING OF THIS WEEK.  HOWEVER...AS
SFC RIDGE PASSES OVERHEAD SUNDAY AND MONDAY NIGHT CLEAR SKIES WILL
LEAD TO THE POTENTIAL OF PATCHY FROST OR BELOW FREEZING CONDITIONS
ESPECIALLY ACROSS THE NORTHERN HALF OF MISSOURI.  TEMPERATURES
MON-WED WILL LIKELY REMAIN AOA SEASONAL NORMALS.

DUX

&&

.AVIATION...
FOR THE 00Z TAF...MVFR CEILINGS WILL QUICKLY GIVE WAY TO AN
APPROACHING AREA OF RAIN WITH EMBEDDED THUNDERSTORMS WITH CEILINGS
GRADUALLY LOWERING TO AOB 2K FEET AGL AROUND 02Z AT THE KANSAS CITY
TERMINALS AND BY 04Z AT STJ. THE REST OF THE NIGHT WILL SEE RAIN
WITH OCCASIONAL THUNDERSTORMS PRODUCING PERIODS OF MODERATE TO HEAVY
RAINS. AFTER MIDNIGHT PREVAILING CEILINGS IN THE IFR CATEGORY
EXPECTED WITH ONGOING RAIN. STIFF EASTERLY WINDS IN THE MIDDLE TO
UPPER TEENS WILL BE IN PLACE OVERNIGHT AND THROUGH THURSDAY MORNING.
A WARM FRONT IS EXPECTED TO SURGE NORTH TOMORROW AND PASS THROUGH
ALL 3 TERMINALS EARLY IN THE AFTERNOON. THE EASTERLY WINDS WILL VEER
TO THE SOUTH. THE RAIN SHOULD GIVE WAY TO SCATTERED AFTERNOON
CONVECTION WITH THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS.
CEILINGS WILL IMPROVE TO MVFR WITH THE PASSAGE OF THE WARM FRONT IN
THE AFTERNOON.

MJ

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH FROM 1 AM THURSDAY TO 1 AM FRIDAY FOR MOZ003-MOZ004-
     MOZ005-MOZ006-MOZ007-MOZ008-MOZ012-MOZ013-MOZ014-MOZ015-
     MOZ016-MOZ017-MOZ020-MOZ021-MOZ022-MOZ023-MOZ024-MOZ025-
     MOZ028-MOZ029-MOZ030-MOZ031-MOZ032-MOZ033-MOZ037-MOZ038-
     MOZ039-MOZ040-MOZ043-MOZ044-MOZ045-MOZ046-MOZ053-MOZ054.

KS...FLOOD WATCH FROM 1 AM THURSDAY TO 1 AM FRIDAY FOR KSZ025-KSZ057-
     KSZ060-KSZ102-KSZ103-KSZ104-KSZ105.
Hazardous weather outlook, Apr 9, 12:04 PM CST, 7 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
104 PM CDT WED APR 9 2008

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-101815-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
104 PM CDT WED APR 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AN UPPER LEVEL DISTURBANCE WILL COMBINE WITH WARM MOIST AIR
ALOFT...TO SPREAD SHOWERS AND THUNDERSTORMS ACROSS EASTERN KANSAS AND
WESTERN AND CENTRAL MISSOURI THIS EVENING AND OVERNIGHT. THIS
ACTIVITY MAY PRODUCE WIDESPREAD RAINFALL OF UP TO ONE INCH FROM
SOUTHEAST KANSAS AND SOUTHWEST MISSOURI INTO CENTRAL AND NORTHEAST
MISSOURI BY DAYBREAK. WITH THIS RAIN OCCURRING ON TOP OF GROUND THAT
WILL STILL BE QUITE WET FROM EARLY RAINFALL...ADDITIONAL FLOODING
PROBLEMS WILL LIKELY OCCUR. A FLOOD WATCH IS IN EFFECT FOR ALL BUT
EXTREME NORTHWEST MISSOURI AND NORTHEAST KANSAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SHOWERS AND THUNDERSTORMS WILL LIKELY BE ONGOING THURSDAY MORNING
CONTINUING THE FLOOD THREAT. BY EARLY AFTERNOON...SOME CLEARING MAY
BEGIN TO TAKE PLACE IN EASTERN KANSAS AND WESTERN MISSOURI. IF IT
DOES...THE INSTABILITY WOULD BE INCREASING TO RESULT IN STRONG TO
SEVERE THUNDERSTORMS. THE BETTER CHANCE OF SEVERE WEATHER WILL BE BY
LATER AFTERNOON INTO CENTRAL MISSOURI...WHERE THE INSTABILITY AND
SHEAR WOULD BE SUPPORTIVE OF HAIL...DAMAGING WINDS AND POSSIBLE A FEW
TORNADOES.

COLDER AIR WILL BE WRAPPING AROUND THE BACK SIDE OF THIS STORM SO
THAT ON FRIDAY...NORTHWEST MISSOURI AND NORTHEAST KANSAS MAY SEE RAIN
CHANGING OVER TO SNOW. DURING THE FRIDAY NIGHT TO SATURDAY
TIME FRAME...SNOW SHOWERS MAY OCCUR ACROSS NORTHEAST KANSAS AND THE
NORTHERN HALF OF MISSOURI. NO SIGNIFICANT ACCUMULATIONS OF SNOW ARE
EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION FOR REPORTS OF FLOODING MAY BE NEEDED WEDNESDAY
NIGHT AND THURSDAY. SPOTTER ACTIVATION FOR SEVERE WEATHER MAY BE
NEEDED THURSDAY AFTERNOON AND EARLY EVENING.

PC

The radar

The Pleasant Hill radar (KEAX), 44 km away, was scanning. The volume nearest the first event began at 01:34 UTC.

Open the radar archive at this moment

Event by event

22 hail, 13 thunderstorm wind, 9 flood, 1 tornado. Local standard time, as filed.

Flood, Henry

When
April 9, 7:35 PM CST to April 11, 9:56 PM CST
Where
Henry County, 2.12 mi WSW of Urich to 2.31 mi NNW of Lucas
Cause
Heavy Rain
Reported by
COOP Observer
Coordinates
38.459, -94.037

The South Grand River near Urich crested at 27.40 feet, or 3.40 feet above flood stage.

Flood, Cooper

When
April 10, 4:29 AM CST to April 11, 7:59 PM CST
Where
Cooper County, 2.94 mi S of Boonville to 2.94 mi ENE of Billingsville
Cause
Heavy Rain
Reported by
Other Federal Agency
Coordinates
38.928, -92.724

The Petite Saline Creek near Boonville crested at 21.68 feet, or 5.68 feet above flood stage.

Flood, Johnson

When
April 10, 4:29 AM CST to April 11, 5:28 PM CST
Where
Johnson County, 2.56 mi NNE of Vly City to 3.41 mi WNW of Vly City
Cause
Heavy Rain
Reported by
Other Federal Agency
Coordinates
38.904, -93.612

The Blackwater River near Valley City crested at 28.20 feet, or 6.20 feet above flood stage.

Flood, Henry

When
April 10, 7:32 AM CST to 6:30 PM CST
Where
Henry County, 0.83 mi SSE of Blairstown to 1.85 mi SW of Blairstown
Cause
Heavy Rain
Reported by
Other Federal Agency
Coordinates
38.559, -93.964

The Big Creek at Blairstown crested at 23.64 feet, or 3.64 feet above flood stage.

Flood, Howard

When
April 10, 7:39 AM CST to April 11, 12:48 AM CST
Where
Howard County, 3.34 mi NW of Hilldale to 0.84 mi ESE of Fayette Fld Arpt
Cause
Heavy Rain
Reported by
Other Federal Agency
Coordinates
39.107, -92.611

The Moniteau Creek near Fayette crested at 19.37 feet, or 3.37 feet above flood stage.

Flood, Cooper

When
April 10, 8:06 AM CST to April 11, 1:27 PM CST
Where
Cooper County, 1.23 mi E of Otterville to 5.05 mi N of Otterville
Cause
Heavy Rain
Reported by
Other Federal Agency
Coordinates
38.723, -92.978

The Lamine River near Otterville crested at 21.15 feet, or 6.15 feet above flood stage.

Hail, Harrison

When
April 10, 3:08 PM CST
Where
Harrison County, 2.1 mi NW of Blue Ridge
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
40.220, -93.960

Hail, Jackson

When
April 10, 3:25 PM CST
Where
Jackson County, 2.68 mi E of Kansas City Downtown
Measured
0.75 in hail
Reported by
Public
Coordinates
39.120, -94.550

Hail, Jackson

When
April 10, 3:25 PM CST
Where
Jackson County, 2.68 mi E of Kansas City Downtown
Measured
0.75 in hail
Reported by
Public
Coordinates
39.120, -94.550

Hail, Randolph

When
April 10, 3:30 PM CST
Where
Randolph County, 1.75 mi ESE of Renick
Measured
1.25 in hail
Reported by
Broadcast Media
Coordinates
39.340, -92.390

Hail, Cass

When
April 10, 3:39 PM CST
Where
Cass County, 1.08 mi W of Belton
Measured
1 in hail
Reported by
Public
Coordinates
38.820, -94.550

Hail, Jackson

When
April 10, 3:58 PM CST
Where
Jackson County, 0.69 mi N of Kansas City Heart Ar
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
39.080, -94.500

Dime size hail was reported at the intersection of 23rd Street and College Avenue.

Hail, Jackson

When
April 10, 3:59 PM CST
Where
Jackson County, 2.26 mi WSW of Lake Tapawingo
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
39.020, -94.370

Hail, Clay

When
April 10, 4:03 PM CST
Where
Clay County, Excelsior Spgs
Measured
0.75 in hail
Reported by
Public
Coordinates
39.350, -94.230

Hail, Jackson

When
April 10, 4:06 PM CST
Where
Jackson County, 0.54 mi E of Lake Tapawingo
Measured
0.88 in hail
Reported by
Public
Coordinates
39.030, -94.320

Hail, Jackson

When
April 10, 4:09 PM CST
Where
Jackson County, 2.76 mi N of Blue Spgs
Measured
1.5 in hail
Reported by
Public
Coordinates
39.060, -94.280

Hail, Jackson

When
April 10, 4:13 PM CST
Where
Jackson County, Blue Spgs
Measured
0.88 in hail
Reported by
Public
Coordinates
39.020, -94.280

Hail, Putnam

When
April 10, 4:14 PM CST
Where
Putnam County, 1.05 mi W of Unionville
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
40.480, -93.020

Hail, Jackson

When
April 10, 4:18 PM CST
Where
Jackson County, Lees Summit
Measured
1 in hail
Reported by
Public
Coordinates
38.920, -94.380

Hail, Nodaway

When
April 10, 4:28 PM CST
Where
Nodaway County, 0.69 mi S of Maryville
Measured
0.88 in hail
Reported by
Public
Coordinates
40.340, -94.870

Hail, Jackson

When
April 10, 4:32 PM CST
Where
Jackson County, 1.75 mi NE of Lees Summit
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.940, -94.360

Hail, Grundy

When
April 10, 4:40 PM CST
Where
Grundy County, Trenton Arpt
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
40.080, -93.600

Hail, Jackson

When
April 10, 4:40 PM CST
Where
Jackson County, Blue Spgs
Measured
0.75 in hail
Reported by
Public
Coordinates
39.020, -94.280

Hail, Grundy

When
April 10, 4:41 PM CST
Where
Grundy County, Trenton Arpt
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
40.080, -93.600

Hail, Jackson

When
April 10, 4:44 PM CST
Where
Jackson County, 1.07 mi E of Blue Spgs
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
39.020, -94.260

Hail, Jackson

When
April 10, 4:45 PM CST
Where
Jackson County, 2.33 mi NNE of Blue Spgs
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
39.050, -94.260

Hail, Jackson

When
April 10, 4:47 PM CST
Where
Jackson County, 0.69 mi N of Blue Spgs
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
39.030, -94.280

Hail, Mercer

When
April 10, 4:52 PM CST
Where
Mercer County, 3.48 mi NE of Half Rock
Measured
0.75 in hail
Reported by
Public
Coordinates
40.310, -93.390

Flood, Chariton

When
April 10, 5:21 PM CST to April 11, 2:18 PM CST
Where
Chariton County, 1.39 mi NE of Prairie Hill to 1.51 mi NNW of Prairie Hill
Cause
Heavy Rain
Reported by
Other Federal Agency
Coordinates
39.543, -92.760

The Chariton River near Prairie Hill crested at 16.44 feet, or 1.44 feet above flood stage.

Thunderstorm Wind, Clay

When
April 10, 5:31 PM CST
Where
Clay County, 0.69 mi S of North Kansas City
Measured
50 kt (58 mph) estimated gust
Reported by
ASOS
Coordinates
39.140, -94.580

Thunderstorm Wind, Platte

When
April 10, 7:10 PM CST
Where
Platte County, 0.69 mi N of Barry
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Employee
Coordinates
39.260, -94.620

Thunderstorm Wind, Platte

When
April 10, 7:10 PM CST
Where
Platte County, 0.69 mi N of Barry
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Employee
Coordinates
39.260, -94.620

Thunderstorm Wind, Clay

When
April 10, 7:12 PM CST
Where
Clay County, 0.69 mi S of North Kansas City
Measured
50 kt (58 mph) estimated gust
Reported by
ASOS
Coordinates
39.140, -94.580

Thunderstorm Wind, Jackson

When
April 10, 7:12 PM CST
Where
Jackson County, 2.68 mi E of Kansas City Downtown
Measured
50 kt (58 mph) estimated gust
Reported by
ASOS
Coordinates
39.120, -94.550

Thunderstorm Wind, Buchanan

When
April 10, 7:29 PM CST
Where
Buchanan County, 3 mi ESE of Frazier
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
39.610, -94.630

Tornado, Buchanan

When
April 10, 7:30 PM CST to 7:32 PM CST
Where
Buchanan County, 0.69 mi S of St Joseph
Rating
EF0
Path length
0.33 mi
Path width
30 yd
Property damage
$70,000
Reported by
Law Enforcement
Coordinates
39.760, -94.850

Brief EF0 tornado touchdown at 1930 CST in the southern portion of Saint Joseph. Several buildings were damaged before the tornado lifted at 1932 CST. One injury was reported as well.

Thunderstorm Wind, Buchanan

When
April 10, 7:30 PM CST
Where
Buchanan County, 0.69 mi S of St Joseph
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
39.760, -94.850

Thunderstorm Wind, De Kalb

When
April 10, 7:35 PM CST
Where
De Kalb County, Clarksdale
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
39.820, -94.570

Thunderstorm Wind, De Kalb

When
April 10, 7:48 PM CST
Where
De Kalb County, 7 mi E of Osborn
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
39.750, -94.238

Thunderstorm Wind, Clinton

When
April 10, 7:50 PM CST
Where
Clinton County, 0.69 mi N of Perrin
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Storm Chaser
Coordinates
39.680, -94.420

A power pole was bent over and a carport was blown 100 feet from its original location, at the intersection of State Road T and 33 Highway.

Thunderstorm Wind, De Kalb

When
April 10, 7:50 PM CST
Where
De Kalb County, 2 mi NE of Fairport
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
40.001, -94.323

Several large tree limbs reported down.

Thunderstorm Wind, Daviess

When
April 10, 8:00 PM CST
Where
Daviess County, 6.52 mi ESE of Mabel
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
39.780, -94.100

Powerlines were reported down.

Thunderstorm Wind, Daviess

When
April 10, 8:14 PM CST
Where
Daviess County, 0.87 mi NW of Coffey
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
40.110, -94.010

Tree limbs were reported down.

Flood, Livingston

When
April 10, 10:06 PM CST to April 13, 9:10 PM CST
Where
Livingston County, 1.87 mi N of Utica to 2.75 mi WSW of Utica
Cause
Heavy Rain
Reported by
Other Federal Agency
Coordinates
39.777, -93.634

The Grand River near Chillicothe crested at 29.22 feet, or 5.22 feet above flood stage.

Flood, Chariton

When
April 11, 11:00 PM CST to April 14, 3:15 AM CST
Where
Chariton County, 0.83 mi W of Brunswick Arpt to 1.13 mi WSW of Brunswick Arpt
Cause
Heavy Rain
Reported by
COOP Observer
Coordinates
39.470, -93.216

The Grand River near Brunswick crested at 19.51 feet, or 0.51 feet above flood stage.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2008Every state in 2008This day in weather historyThe tornado archive for Missouri, 2008Warnings in Missouri, April 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 95223, 94293, 94300, 94292, 94296, 94297, 92867, 92868, 92869, 92870, 92871, 92872, 92873, 92874, 92875, 92876, 92877, 92878, 92879, 92880, 92881, 92882, 92883, 92884, 92885, 92886, 92887, 92888, 94298, 94638, 94639, 94640, 94641, 94642, 94643, 92889, 94644, 94669, 94670, 94650, and more.